Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 4, NWS Lubbock, TX

February 3, 20247 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 3, 2024, 8:53 AM CST for 7 counties in Texas. It took effect at Feb 3, 2024, 10:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2024, 8:53 AM CST (14:53 UTC)
In effect from
Feb 3, 2024, 10:00 AM CST
Expired
Feb 3, 2024, 7:00 PM CST
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 62 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2024-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2024-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1887 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS74 KLUB 031453
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
853 AM CST Sat Feb 3 2024

TXZ027-033-034-039>041-032100-
/O.NEW.KLUB.WI.Y.0004.240203T1600Z-240204T0000Z/
Bailey-Cochran-Hockley-Yoakum-Terry-Lynn-
Including the cities of Wellman, New Home, Whiteface, Tahoka,
Brownfield, Levelland, Denver City, Sundown, Muleshoe, Meadow,
Plains, ODonnell, and Morton
853 AM CST Sat Feb 3 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected.

* WHERE...Bailey, Cochran, Hockley, Lynn, Terry, and Yoakum Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may result in visibility 
  reductions resulting in hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure any outdoor objects that may blow away.

&&

$$

30
4 follow-up statements
545 
WWUS74 KLUB 031740
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1140 AM CST Sat Feb 3 2024

TXZ028-040000-
/O.EXA.KLUB.WI.Y.0004.000000T0000Z-240204T0000Z/
Lamb-
Including the cities of Littlefield, Olton, and Amherst
1140 AM CST Sat Feb 3 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Western and southern portions of the South Plains.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may result in visibility 
  reductions resulting in hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure any outdoor objects that may blow away.

&&

$$

TXZ027-033-034-039>041-040000-
/O.CON.KLUB.WI.Y.0004.000000T0000Z-240204T0000Z/
Bailey-Cochran-Hockley-Yoakum-Terry-Lynn-
Including the cities of Wellman, New Home, Whiteface, Tahoka,
Brownfield, Levelland, Denver City, Sundown, Muleshoe, Meadow,
Plains, ODonnell, and Morton
1140 AM CST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected.

* WHERE...Western and southern portions of the South Plains.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may result in visibility 
  reductions resulting in hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure any outdoor objects that may blow away.

&&

$$

30
422 
WWUS74 KLUB 032010
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
210 PM CST Sat Feb 3 2024

TXZ027-028-032115-
/O.CAN.KLUB.WI.Y.0004.000000T0000Z-240204T0000Z/
Bailey-Lamb-
Including the cities of Muleshoe, Littlefield, Olton, and Amherst
210 PM CST Sat Feb 3 2024

...WIND ADVISORY IS CANCELLED...

Wind speeds have fallen below advisory criteria across Bailey and 
Lamb Counties, and winds will continue to slowly decrease throughout 
the remainder of the afternoon. Therefore, the Wind Advisory has 
been cancelled.

$$

TXZ033-034-039>041-040000-
/O.CON.KLUB.WI.Y.0004.000000T0000Z-240204T0000Z/
Cochran-Hockley-Yoakum-Terry-Lynn-
Including the cities of Wellman, New Home, Whiteface, Tahoka,
Brownfield, Levelland, Denver City, Sundown, Meadow, Plains,
ODonnell, and Morton
210 PM CST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Cochran, Hockley, Lynn, Terry, and Yoakum Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may result in visibility 
  reductions resulting in hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

30
321 
WWUS74 KLUB 032340
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
540 PM CST Sat Feb 3 2024

TXZ033-034-039>041-040100-
/O.EXT.KLUB.WI.Y.0004.000000T0000Z-240204T0100Z/
Cochran-Hockley-Yoakum-Terry-Lynn-
Including the cities of Sundown, New Home, Tahoka, Levelland,
Denver City, Wellman, Brownfield, Whiteface, Plains, Meadow,
Morton, and ODonnell
540 PM CST Sat Feb 3 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Cochran, Hockley, Lynn, Terry, and Yoakum Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may occur as a result. Blowing dust may result in 
  visibility reductions resulting in hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Sincavage
356 
WWUS74 KLUB 040050
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
650 PM CST Sat Feb 3 2024

TXZ033-034-039>041-040200-
/O.EXP.KLUB.WI.Y.0004.000000T0000Z-240204T0100Z/
Cochran-Hockley-Yoakum-Terry-Lynn-
Including the cities of Sundown, New Home, Tahoka, Levelland,
Denver City, Wellman, Brownfield, Whiteface, Plains, Meadow,
Morton, and ODonnell
650 PM CST Sat Feb 3 2024

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

Winds have and will continue to diminish below advisory-level. 
Therefore, the Wind Advisory is allowed to expire.

$$

Sincavage

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 3, 4:57 AM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Feb 3, 4:57 AM CST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
457 AM CST Sat Feb 3 2024

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 230 AM CST Sat Feb 3 2024

The trough axis that contributed to yesterday's thunderstorms has
moved well off to the east and clear skies are seen across much of
the forecast area in a drier, westerly surface flow. That said, the
associated upper low is still expected to strengthen through the day
over northeastern New Mexico and a surface low will correspondingly
develop with pressure gradients tightening on its southwestern side.
As of the latest model runs, GFS indicates the low farther north
than other guidance and thus places stronger winds over the southern
South Plains region. While it is possible that winds could exceed
advisory criteria (31 mph sustained) in this area, there is still
not enough confidence to issue one at this time. Nonetheless, gusts
around 50 mph remain forecasted, which may also lead to patchy
blowing dust. Winds diminish farther north and west, but will remain
quite breezy through the afternoon.

Otherwise temperatures will be cooler than previous days, with highs
ranging from the upper 50s to mid 60s. Cloud cover will be seen
closer to the aforementioned low's center, however more sun than
clouds are expected for much of the South and Rolling Plains.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 230 AM CST Sat Feb 3 2024

A fairly tight surface pressure gradient will persist through Sunday
as a stacked low moves East Texas to the lower Mississippi Valley on
Sunday morning with additional contribution from mixing of higher
momentum air on the west side of the mid level low. Wind speeds from
METMOS look too low with the stronger NBM and MAVMOS numbers
favored. Temperatures across the eastern zones Sunday afternoon
could be affected by persistent low to mid level cloud cover on the
back side of the mid level circulation. The NBM appears to be a bit
warm in this regard with an adjustment downward in line with MOS
consensus looking good.

Monday looks to stay on the relative cool side, albeit with
temperatures at or just above seasonal norms, as surface ridging
moves across the forecast area during the day. This cool air mass
will be ejected eastward on Tuesday as flow aloft backs to southwest
ahead of a sharpening upper trough over the western CONUS. This will
result in warmer temperatures midweek. This western trough remains
progged to open up and eject quickly northeastward in the Wednesday
night/Thursday time frame. Models continue to keep the bulk of the
energy to the northwest and north of the forecast area. There
remains a small window for some showers across the northwestern
zones Wednesday night on the southeastern edge of lift associated
with the lifting upper trough. However, confidence remains low in
measurable precipitation with veering and drying sub-cloud flow. A
tight mid-level gradient over the forecast area to the south of main
upper low centered over the northern Plains could end up being a bit
of a wind maker for the forecast area on Thursday.

&&

.AVIATION...
(12Z TAFS)
Issued at 455 AM CST Sat Feb 3 2024

Gusty westerly winds up to 30 kts are possible at KLBB and KPVW
this afternoon before slightly diminishing and turning more
northwesterly this evening into Sunday morning. VFR
ceilings/visibilities will persist.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....07
AVIATION...19
Hazardous weather outlook, Feb 3, 2:47 AM CST, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
247 AM CST Sat Feb 3 2024

TXZ021>044-040900-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
247 AM CST Sat Feb 3 2024

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Sustained westerly winds could exceed 30 mph this afternoon across
the southwestern South Plains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:06 PM CSTSevere Thunderstorm WarningLUBChildress, Cottle54 min
Feb 2, 6:42 PM CSTSevere Thunderstorm WarningLUBChildress21 min
Feb 2, 6:49 PM CSTAreal Flood AdvisoryLUBChildress2 hr

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.